Volume 6, issue 3 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The Karoubi envelope and Lee's degeneration of Khovanov homology

Dror Bar-Natan and Scott Morrison

Algebraic & Geometric Topology 6 (2006) 1459–1469

arXiv: math.GT/0606542

Abstract

We give a simple proof of Lee’s result from [Adv. Math. 179 (2005) 554–586], that the dimension of the Lee variant of the Khovanov homology of a c–component link is 2c, regardless of the number of crossings. Our method of proof is entirely local and hence we can state a Lee-type theorem for tangles as well as for knots and links. Our main tool is the “Karoubi envelope of the cobordism category”, a certain enlargement of the cobordism category which is mild enough so that no information is lost yet strong enough to allow for some simplifications that are otherwise unavailable.

Keywords
categorification, cobordism, Karoubi envelope, Jones polynomial, Khovanov, knot invariants
Mathematical Subject Classification 2000
Primary: 57M25
Secondary: 57M27, 18E05
References
Forward citations
Publication
Received: 29 June 2006
Accepted: 20 July 2006
Published: 4 October 2006
Authors
Dror Bar-Natan
Department of Mathematics
University of Toronto
Toronto Ontario M5S 2E4
Canada
http://www.math.toronto.edu/~drorbn
Scott Morrison
Department of Mathematics
University of California, Berkeley
Berkeley CA 94720
USA
http://math.berkeley.edu/~scott